MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. AVITENE; AGENT, ABSORBABLE, HEMOSTATIC, COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. AVITENE; AGENT, ABSORBABLE, HEMOSTATIC, COLLAGEN BASED
Catalog Number 1010150
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusions can be made at this time as to the cause of the reported problem experienced.The subject product sample was discarded after attempted use and was not returned for evaluation.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint for the subject lot of 234 units manufactured in january of 2017.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Device was not returned.
 
Event or Problem Description
It was reported by the user facility that the avitene hemostat did not come out powdery as was anticipated, but instead "like a block of cement".The avitene applied would not integrate properly and did not reduce the blood flow.Another hemostat, arista was applied to the site and worked appropriately.There was no patient injury that presented as a result of the reported problem with the avitene.

Brand Name
AVITENE
Common Device Name
AGENT, ABSORBABLE, HEMOSTATIC, COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7905210
Report Number1213643-2018-03277
Device Sequence Number1473183
Product Code LMF
UDI-Device Identifier00801741010484
UDI-Public(01)00801741010484
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P800002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Catalogue Number1010150
Device Lot NumberWBAYND47
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1